Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Should solian be given with Invega? Is it safe to give clozapine?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions

1. In this instance should Solian be given with Invega or removed from the equation ?
2. Is the current drug choice and dosage the best that can be administered ?
3. If not what are they ?
4. Should one contemplate giving Clozapine ?
5. Do you need any further information ?

Posted Fri, 21 Sep 2012 in Medicines and Side Effects
Answered by Dr. Susanta Padhy 1 hour later

Thank you very much for a good summary of the history making sense of the case.

In the treatment of Schizoaffective disorder, a balanced combination of antipsychotics (Invega, Paliperidone in your case) and mood stabilizer like Lithium, Valproate is required. It depends upon whether the psychotic symptoms or mood symptoms are prominent.

Solian, contains amisulpiride, usually given for negative symptoms, at lower doses (100 to 300 mg)

Amisulpiride at higher doses (400 to 800 mg per day) is effective for positive symptoms (illogicality, thought disorder, delusion etc.)

Amisulpiride at lower doses, sometimes, can worsen positive symptoms.

Clozapine is given in treatment resistant Schizophrenia when two antipsychotics given in adequate dose for adequate period failed to give response.

Repeated change of job, not getting adjusted with society / work is fundamental symptoms to psychosis.

I would personally feel, may be increasing the dose of palliperidone further, taper and stop Amisulpiride and adding a mood stabilizer would work better for XXXXXXX

Mood stabilizer might help further. Of course you need to discuss these options with his primary treating doctor and then go for change.

Along with medication, psychosocial rehabilitation should improve his functioning.

Hope this would give some clarification. Do write back for further discussion on this.

Wish XXXXXXX good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor